MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: unknown, not provided.If explanted; give date: not applicable, there is no indication the lens has been explanted.Date of event: exact date is unknown, during (b)(6) 2021 is provided as a best estimate.Telephone number: (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tip of the cartridge was bent.The issue was observed during implantation of the lens.No additional information provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 2/10/2021.Section h3.Device returned to manufacturer? yes.Device evaluation: complaint product was received.It was returned in its original packaging.Upon evaluation the plunger was in a fully advanced position.No assembly error and/or defect related to manufacturing process was identified.All the components were correctly assembled, and the pushrod looked centered.Lubricant material residues were not observed in the device.The lens got stuck at the cartridge tip and it looks torn.The tip of the pushrod is bent, and the cartridge tip is cracked, it could be related to handling by excessive force.The reported issue was verified; however, due to the condition of the sample returned it is not possible to determine if the reported issue is related to handling or to the manufacturing process.Based in the analysis product quality deficiency could not be determined.Manufacturing records review: the manufacturing records, historical records, and sample evaluation were reviewed for the product.The product was manufactured and released according to specification.A search revealed that no other complaints for this production order (po) number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review of section e in follow-up 1, the country was inadvertently selected as united states, however, the country should have been denmark.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11290027
Report Number2648035-2021-07161
Device Sequence Number14312961
Product Code HQL
UDI-Device Identifier05050474636224
UDI-Public(01)05050474636224(17)230315
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/15/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/08/2021
03/08/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date03/07/2021
03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1